Human recombinant insulin and amyloidosis: An unexpected association
The Netherlands Journal of Medicine , Volume 68 - Issue 3 p. 138- 140
A 48-year-old patient with diabetes mellitus was treated with human (recombinant) insulin. He developed cutaneous amyloidosis twice at different locations where subcutaneous insulin had been injected. There were no signs of systemic amyloidosis. Additional pathological-anatomical investigations demonstrated insulin in one (the most recent) amyloid tumour. A limited number of similar cases have been reported in the literature, although mostly associated with porcine insulin. Cutaneous amyloidosis may be associated with local injections of human (recombinant) insulin. One should therefore also consider this diagnosis when finding tumours at sites where insulin has been injected.
|Amyloidosis, Diabetes mellitus, Insulin|
|The Netherlands Journal of Medicine|
|Organisation||Department of Pathology|
Sie, M.P.S, Van der Wiel, H.E, Smedts, F.M.M, & de Boer, A.C. (2010). Human recombinant insulin and amyloidosis: An unexpected association. The Netherlands Journal of Medicine, 68(3), 138–140. Retrieved from http://hdl.handle.net/1765/91760